Florida, 2005

Damaging Wind in Florida, June 11, 2005

June 11, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 11, 11:28 AM EST, 43 minutes earlier.

Area forecast discussion, Jun 11, 11:28 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1228 PM EDT SUN JUN 11 2005

.DISCUSSION...AS TROPICAL STORM ARLENE CONTINUED A NORTHWARD TREK
TOWARD THE GULF COAST THIS MORNING AND INTO EARLY AFTERNOON...A
MAJOR RAIN BAND WAS BRUSHING ALONG THE SE FLA COAST AFFECTING MAINLY
THE NE BROWARD AND ALL PALM BEACH COUNTY METRO AREAS. SOME BREAKS IN
THE CLOUD COVER...ESPECIALLY THE WESTERN HALF OF THE S FLA PENINSULA
...ALLOWED CONVECTION...AND IN TURN...LOCALLY HEAVY RAINS TO OCCUR.
THE FLOOD WATCH...DUE TO THE EXTREME SATURATED S FLA CONDITIONS...
WILL GO THROUGH 800 PM THIS EVENING.

DEEP TROPICAL MOISTURE WILL CONTINUED TO BE PULLED NORTHWARD OVER S
FLA TONIGHT AS ARLENE CONTINUES N INTO THE GULF COAST STATES. IN THE
WAKE OF ARLENE...HIGH PRES SURFACE/ALOFT OFF OF THE MID ATLC COAST
BUILDS SW OVER THE SE U.S./N FLA...PULLING DRIER AIR OVER THE
PENINSULA. THIS IS A TREND ALL MODELS DEPICT BUT WILL LEAN MORE
TOWARD THE HIGHER POPS OF MAV VERSUS MET. REASON IS THE LARGE 500 MB
LOW N OF THE LESSER ANTILLES THAT EXTENDS SW INTO THE E CARIB. THIS
SYSTEM WILL CONTINUE TO MOVE WESTWARD TO OVER THE S BAHAMAS AND E
CUBA BY TUE. THIS MAY DEFLECT SOME OF THE DRIER AIR N OF S FLA.
POPS THOUGH WILL BE LOWER THAN THE PAST COUPLE OF DAYS (IF MODELS
REALLY RIGHT AND DRY AIR IS NOT DEFLECTED...COULD BE REALLY DRIER
MON AND TUE). WITH THE SURFACE/UPPER RIDGE BUILDING W...ALONG WITH
THE UPPER LOW APPROACHING FROM THE E AS WELL...LOW LEVEL WIND FLOW
BECOMES EASTERLY TONIGHT...DEEPENS SUN AND CONTINUES THROUGH TUE.
THUS...LATE/EARLY MORNING PRECIPITATION E COAST AND AFTERNOON/EVE
ACTIVITY INTERIOR AND W.

.EXTENDED PERIOD...WED THROUGH SAT...A DEEPENING LONG WAVE TROUGH
OVER E U.S. SHIFTS WINDS TO WESTERLY DUE TO THE TROUGH AND THE UPPER
LOW/POSSIBLE SURFACE LOW MOVING NE FROM THE CENTRAL CARIB. POPS
/TEMPS MORE NEAR CLIMO THIS PERIOD WITH POPS HIGHER INTERIOR AND E
DUE TO THE WESTERLY FLOW.

&&

.MARINE...EXERCISE CAUTION ATLC WATERS...MAINLY DUE TO
SEAS...THROUGH MID EVENING...THEN NO HIGHLIGHTS THROUGH THU. WINDS
EASTERLY THROUGH WED...BECOMING NW TO W THU. INITIALLY AROUND 15
KNOTS ATLC WATERS TONIGHT...THEN 10 TO 15 KNOTS THROUGH THU.

&&

.FIRE WEATHER...NO HIGHLIGHTS AS NO SIGNIFICANT DRYING EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  87  77  89 / 30  50  30  40
FORT LAUDERDALE  77  87  78  88 / 30  50  30  40
MIAMI            76  87  77  90 / 30  50  30  40
NAPLES           76  89  75  91 / 30  60  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL ZONES UNTIL 8 PM.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 11, 10:41 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1141 AM EDT SAT JUN 11 2005

FLZ063-066>075-120930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1141 AM EDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...FLOOD WATCH ALL AREAS UNTIL 8 PM EDT THIS EVENING...
...DANGEROUS RIP CURRENTS EAST COAST BEACHES TODAY...

RIP CURRENTS: SOUTHEAST WINDS OF 15 TO 20 MPH WITH GUST UP TO 25 MPH ALONG
THE ATLANTIC BEACHES OF SOUTH FLORIDA TODAY WILL RESULT IN THE HIGH
RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA.

THUNDERSTORMS: BANDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
MOVE NORTHWEST ACROSS THE REGION TODAY. THE THUNDERSTORMS WILL PRODUCE
OCCASIONAL LIGHTNING STRIKES, HEAVY DOWNPOURS AND BRIEF WIND GUSTS
TO AROUND 40 MPH.

FLOODING: LOCALLY HEAVY RAINFALL IS EXPECTED IN SOME AREAS OF
SOUTH FLORIDA TODAY WITH ANY OF THE BANDS OF SHOWERS AND
THUNDERSTORMS. GROUND REMAINS SATURATED FROM PREVIOUS DAYS OF
RAINFALL AND THE POTENTIAL FOR FLOODING REMAINS HIGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO SELF-ACTIVATE SHOULD THE WEATHER APPEAR
THREATENING OR IF A WARNING IS ISSUED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Jun 11, 11:51 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1251 PM EDT SAT JUN 11 2005

FLZ068-072-111745-
BROWARD METROPOLITAN-PALM BEACH EASTERN-
1251 PM EDT SAT JUN 11 2005

...SHOWERS PRODUCING HEAVY RAINFALL AND GUSTY WINDS...

SHOWERS HAVE DEVELOPED OVER THE METRO AREAS OF BROWARD COUNTY EARLY
THIS AFTERNOON...AND WILL CONTINUE TO DEVELOP AND MOVE NORTH AT 15
TO 20 MPH THROUGH BROWARD AND SOUTHERN PALM BEACH COUNTIES. WIND
GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN
OCCUR WITH THE SHOWERS WHICH CAN LEAVE TO SOME LOW LYING PONDING ON
THE ROADWAYS.

EVEN A THUNDERSTORM COULD DEVELOP IN THIS AREA AND PRODUCE RAINFALL
RATES UP TO 2 TO 3 INCHES PER HOUR WHICH COULD LEAD TO POSSIBLE LOW
LYING FLOODING ACROSS THE AREA.

REPORT ANY SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI
DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The radar

The Miami radar (KAMX), 66 km away, was scanning. The volume nearest the first event began at 17:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Broward

When
June 11, 12:11 PM EST
Where
Broward County, 1 mi SE of Tamarac
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
26.150, -80.150

Police report a utility pole was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454078.